Ask a doctor

I Had my Belly Done with Coolsculpting and Have Severe Bruising and Pooling of Blood, I Am Worried? (photo)

lower belly, severe bruising and pooling of blood under my skin, very painful

Doctor Answers (3)

Bruising after Coolsculpting

+2

Bruising after Coolsculpting is very common and shouldn't worry you.  The bruising is a result of the suction required to pull the tissue into the applicator and can be quite significant in some patients.  Bruising can last days to even a few weeks depending on how significant it is.   The chances and severity of bruising can increase if you were taking blood thinning products prior to the procedure such as aspirin, ibuprofen, vitamin E, Fish oil, etc. The bruising and discomfort will resolve.   You may consider Traumeel or Arnica cream on the bruised area to help it resolve more quickly.  Good luck.

 


Los Angeles Plastic Surgeon
4.5 out of 5 stars 66 reviews

Bruising and pain after CoolSculpting by Zeltiq

+1

Most patients have some form of bruising after CoolSculpting and this resolves itself usually in the first few weeks. Some patients don't have bruising but have pain and some have don't have pain but have bruising and some have both. Swelling also can occur. I am not aware of hematomas, which are pockets of blood under the skin, developing after CoolSculpting, but any patient concerned about a side effect should contact their doctor.

The information provided in Dr. Shelton's answer is for educational purposes only and is not intended to constitute medical advice.  The information provided should not be relied upon as a substitute for consultations with a qualified health professional who may be familiar with your individual medical needs. If you are experiencing a medical emergency proceed to your nearest emergency room.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

CoolScuplting

+1

Your bruising is certainly very dramatic but will resolve. Pain, while unusual, can occur but is usually mild and temporary. Onset of severe pain several days after treatment, especially when the abdomen is treated, can be severe can be controlled by wearing Spanx and taking ibuprofen or pain killers. Fortunately, this is uncommon.
 

William M. Ramsdell, MD
Austin Dermatologic Surgeon
5.0 out of 5 stars 1 review

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.